Hail, Shelby
- When
- June 30, 7:10 AM CST
- Where
- Shelby County, 2 mi E of Leonard
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 39.900, -92.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 30, 6:45 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 745 AM CDT FRI JUN 30 2006 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL SUNDAY NIGHT)...H500 NW FLOW PATTERN OVER THE MID MS VALLEY WILL TRANSITION TO A MUCH MORE ZONAL PATTERN INSTEAD AS RDG OVER WRN CONUS DAMPENS AND INSTEAD TRIES TO BUILD EWD. HEIGHTS EXPECTED TO PEAK THIS WEEKEND BEFORE POLAR VORTEX OVER S CNTRL CANADA WILL ATTEMPT TO PUT A DENT IN THE LIGHT WIND REGIME IN PLACE OVER THE CNTRL/SRN CONUS. AT THE SURFACE...WRMFNT OVER THE SWRN FA WILL DRIFT VERY SLOWLY NEWD TODAY BEFORE LO PRESSURE OVER THE NRN HI PLAINS FINALLY MOVES EWD TONIGHT...SWEEPING THE WRMFNT EWD OUT OF OUR AREA. THE FA WILL THEN BE IN A WARM SECTOR TYPE SETUP...WITH CDFNT MAKING IT TO THE MO/IA BORDER SATURDAY NIGHT...WHICH IS THE TYPICAL SRN EXTENT IN THE SUMMERTIME FOR FNTS...BEFORE STALLING OUT AND DISSIPATING. ANOTHER CDFNT TO MAKE A SWD RUN ON MO AND SRN IL DURING EARLY NEXT WEEK. MODEL MASS FIELDS ARE A VIRTUAL PICK-EM AS ALL ARE IN GOOD AGREEMENT. UKMET IS THE MOST BULLISH ON KEEPING THE LIGHT WIND REGIME FIRMLY IN PLACE THRU EARLY NEXT WEEK...WHILE GFS AND NAM HINT AT SOME KINKS IN THE LIGHT WIND REGIME/S GRIP OVER THE AREA FROM SOME MINOR INFLUENCE OF POLAR VORT TO THE N. AT THIS TIME... FAVOR GFS/NAM DEPICTIONS. FOR TODAY...SHOULD BE A HOT DAY ACROSS MUCH OF THE FA IF YESTERDAY IN CNTRL MO WAS ANY INDICATOR. ONGOING SCT ELEVATED TSRA EXPECTED TO CONTINUE THRU LATE MORNING BEFORE BEGINNING TO FADE...AS LO LEVEL JET PRIMARY FORCING MECHANISM IN GENERATING THIS...AND THIS IS EXPECTED TO WEAKEN BY THIS TIME. STEEP MID LEVEL LAPSE RATES AND ELEVATED NATURE OF CONVECTION POINTS TO ISOLD LARGE HAIL THREAT. WITH AMPLE CIN FOR SFC- BASED CONVECTION...AND FORCING ALOFT TO WEAKEN BY AFTERNOON...EXPECT ONLY SPARSE ISOLD TSRA TO PERHAPS CONTINUE. OTHERWISE...DON/T LOOK FOR TOO MUCH IN THE WAY OF CLOUD COVER THIS PERIOD OTHER THAN SOME HIGH/THIN CONVECTIVE DEBRIS CLOUDS FROM THE N AND LEFTOVER MID CLOUD AROUND SLOWLY ADVANCING WRMFNT. SWLY WINDS SHOULD RESULT IN A PERSISTENCE FORECAST FOR CNTRL MO WITH MID 90S...AND FAVORED THE WARMER END OF MOS FOR MOST OTHER AREAS. FOR SATURDAY/SUNDAY...WITH FRONTAL BOUNDARY APPROACHING THE FAR NRN FA FOR THE WEEKEND...AND RESULTING MOISTURE/INSTABILITY AXIS LAYING OUT ACROSS THIS AREA...HAVE MAINTAINED THE CHANCE POPS. APPEARS BEST CHANCE WILL BE LATE SATURDAY NIGHT FROM SRN EDGE OF EXPECTED MCS OR ON SUNDAY FROM SOME WEAK MID LEVEL DISTURBANCES MOVING THRU. NOT EXPECTING MUCH ANYWHERE ELSE...ALTHOUGH LIGHT WIND REGIMES HAVE A HISTORY OF OCCASIONALLY PRODUCING ISOLD TSRA IN THE ERN OZARKS. SWLY SFC WINDS TO CONTINUE THRU THESE PERIODS AND WITH THIN/HI CONVECTIVE DEBRIS THE ONLY CLOUDS TO WORRY ABOUT EXCEPT IN THE FAR N...AGAIN LEANED WARM ON MAX TEMPS VERSUS MOS. TES && .AVIATION... FOR THE 12Z TAFS...WRMFNT EXTDS FM SERN NEBRASKA SE THRU E CNTRL MO SRN IL. THIS FRONT IS FCST TO MOVE SLOWLY NEWD TDA THRU THS EVE. MUCH OF THE CONVECTION SHOULD WEAKEN AFT 16 UTC. AS FNTL BNDRY MOVES NE CHC FOR TRW WL CONT TO DIMINISH. OTRW SCT CLDS 030-040 WI SCT-BKN LYR 100-120 EXPCTD MAINLY OVR ERN MO..SW IL. SSW WNDS 10 KTS OVR AREA..DIMINISHING LT THS EVE. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT FRI JUN 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 430 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY DURING THE MORNING HOURS TODAY...ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY EXCEED SEVERE LIMITS...PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE STARTING SATURDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR STORMS WILL SLOWLY OVERSPREAD THE AREA EARLY NEXT WEEK AND CONTINUE UNTIL WEDNESDAY AS A SLOW MOVING COLD FRONT DRIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. TES
The St Louis radar (KLSX), 184 km away, was scanning. The volume nearest the first event began at 13:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515130.